Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 44, NWS Wichita, KS

June 15, 2009Greenwood County, Kansas

NWS Wichita, KS issued this tornado warning at Jun 15, 2009, 8:42 PM CDT for Greenwood County, Kansas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 8:42 PM CDT (01:42 UTC)
Expired
Jun 15, 2009, 9:05 PM CDT
In force
23 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Greenwood County, KS

The radar

The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 8:50 PM CDTHAIL 1Madison, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 6:01 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3104 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 160142
TORICT
KSC073-160215-
/O.NEW.KICT.TO.W.0044.090616T0142Z-090616T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 915 PM CDT.

* AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR MADISON...OR 21 MILES SOUTH OF
  EMPORIA...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MADISON.

THIS REPLACES THE TORNADO WARNING PREVIOUSLY ISSUED FOR THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH
THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3804 9618 3812 9633 3817 9628 3817 9596
      3817 9595 3806 9595 3806 9596
TIME...MOT...LOC 0142Z 230DEG 27KT 3811 9614

$$

BILLINGS
2 follow-up statements
000 
WWUS53 KICT 160151
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT MON JUN 15 2009

KSC073-160215-
/O.CON.KICT.TO.W.0044.000000T0000Z-090616T0215Z/
GREENWOOD KS-
851 PM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GREENWOOD
COUNTY UNTIL 915 PM CDT...

AT 850 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
DANGEROUS STORM WAS LOCATED NEAR MADISON...OR 21 MILES SOUTH OF 
EMPORIA...MOVING NORTHEAST AT 25 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
GREENWOOD COUNTY...INCLUDING MADISON.

LARGE HAIL AND DAMAGING WINDS UP TO 60 MPH ARE ALSO POSSIBLE WITH 
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3804 9618 3817 9624 3817 9595 3806 9595
      3806 9596
TIME...MOT...LOC 0151Z 234DEG 21KT 3812 9610

$$

JAKUB
000 
WWUS53 KICT 160205
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT MON JUN 15 2009

KSC073-160215-
/O.CAN.KICT.TO.W.0044.000000T0000Z-090616T0215Z/
GREENWOOD KS-
905 PM CDT MON JUN 15 2009

...THE TORNADO WARNING FOR NORTHEASTERN GREENWOOD COUNTY HAS BEEN
CANCELLED...

AT 904 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA...AND NO LONGER POSES AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3804 9618 3817 9624 3817 9595 3806 9595
      3806 9596
TIME...MOT...LOC 0205Z 234DEG 21KT 3817 9601

$$

JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 15, 7:04 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 15, 7:04 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
704 PM CDT MON JUN 15 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE TIMING OF WHEN THE
THUNDERSTORMS WILL MOVE INTO THE AREA. LATEST RADAR LOOP WAS
SHOWING NUMEROUS THUNDERSTORMS MOVING THROUGH CENTRAL AND SOUTH
CENTRAL KANSAS. THESE THUNDERSTORMS WILL CONTINUE TO PUSH EAST AND
AFFECT THE MAJORITY OF THE TAF SITES THIS EVENING. THIS COMPLEX
MAY STILL ORGANIZE INTO AN MESOSCALE CONVECTIVE SYSTEM AS THE
EVENING PROGRESSES AND INCREASE THE POTENTIAL FOR WIND DAMAGE.
AFTER THIS COMPLEX OF STORMS MOVES THROUGH WE ARE LOOKING AT
CLEARING SKIES WITH SOME SCATTERED 1500FT STRATUS POSSIBLE TOWARDS
DAYBREAK.

COX
&&

.PREV DISCUSSION... /ISSUED 316 PM CDT MON JUN 15 2009/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE SEVERE STORM
POTENTIAL THIS EVENING...THEN AGAIN ON THURSDAY NIGHT AND FRIDAY.

TONIGHT:
LATEST VISIBLE IMAGERY WAS SHOWING A CLUSTER OF SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING OVER WESTERN OKLAHOMA. THIS ACTIVITY LOOKS
TO BE RATHER CAPPED AND ELEVATED AT THIS TIME...AND MAY REMAIN THAT
WAY THROUGH MUCH OF THE AFTERNOON. HOWEVER...LOOKING AT THE LATEST
LAPS ANALYSIS IT APPEARS LIKE THE MIXED LAYER CONVECTIVE INHIBITION
IS LESS ACROSS AREAS EAST OF THE TURNPIKE. IF THIS CLUSTER CAN HOLD
TOGETHER...THEN IT MAY BE ABLE TO BECOME SEVERE ONCE IT MOVES INTO
AREAS OF THE TURNPIKE. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS
OCCURRING.  THE MAIN FOCUS APPEARS TO BE IN SOUTHWEST KANSAS
STRETCHING INTO THE TEXAS PANHANDLE WHERE QUITE A BIT OF CUMULUS
DEVELOPMENT IS TAKING PLACE IN ASSOCIATION WITH AN UPPER LEVEL
POTENTIAL VORTICITY ANOMALY. THIS POTENTIAL VORTICITY ANOMALY SHOULD
STIR UP QUITE A BIT CONVECTION THIS AFTERNOON IN WESTERN KANSAS AND
THE OKLAHOMA PANHANDLE THIS AFTERNOON. PUTTING ALL OF THIS TOGETHER
IT APPEARS LIKE WE COULD SEE A FEW ISOLATED STORMS LATE THIS
AFTERNOON...EARLY THIS EVENING. IF THESE STORMS DEVELOP...THEY WILL
MOST LIKELY BE SUPERCELLULAR WITH EVEN AN ISOLATED TORNADO
THREAT...ESPECIALLY IF THE LOW LEVEL FLOW BACKS AHEAD OF THE CELLS.
LATER TONIGHT IS A TOUGH CALL ON THE TRACK OF THE MESOSCALE
CONVECTIVE SYSTEM (MCS). AT THIS POINT...WE DO NOT FEEL COMFORTABLE
ENOUGH TO FOCUS ON ANY PARTICULAR AREA. ALTHOUGH...THE BEST CHANCE
FOR A LONG LIVED MCS APPEARS TO BE IN CENTRAL KANSAS ON THE SOUTHERN
EDGE OF WESTERLIES. SOUTH CENTRAL AND SOUTHEAST KANSAS ON THE OTHER
HAND IS NOT OUT OF THE WOODS ESPECIALLY WITH SUCH HIGH INSTABILITY
IN PLACE...GOOD 850MB STORM RELATIVE FLOW. A STRONG COLD POOL COULD
ALSO DEVELOP WHICH MAY CAUSE A PROLONGED WIND EVENT. WE ALSO WENT
AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA
TONIGHT...DUE TO HIGH PRECIPITABLE WATER VALUES IN PLACE.

TUESDAY-TUESDAY NIGHT:
THE BULK OF THE CONVECTION SHOULD MOVE OUT OF THE PICTURE MAINLY
BEFORE DAYBREAK ON TUESDAY...BUT THERE MAY BE A FEW LINGERING
SHOWERS AND STORMS IN SOUTHEAST KANSAS. THE REMAINDER OF THE AREA
WILL SEE A FAIRLY NICE DAY WITH COOLER CONDITIONS. THERE IS A SMALL
CHANCE OF SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT AS SOME
ISENTROPIC LIFT DEVELOPS ALONG A BAROCLINIC ZONE BETWEEN 310-315K.
HOWEVER... THERE IS NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT. WITH
SOME INSTABILITY IN PLACE...WE PLAN ON KEEPING SMALL CHANCES OF
THUNDERSTORMS MAINLY AFTER MIDNIGHT.

WEDNESDAY-MONDAY:
THE NEXT STORM SYSTEM APPEARS TO MOVE OUT OF THE ROCKIES THURSDAY
NIGHT AND FRIDAY MORNING. THIS STORM SYSTEM WILL PUSH THE FRONTAL
BOUNDARY SOUTH THROUGH THE AREA. AS A RESULT...MORE STRONG TO SEVERE
STORMS WILL BE POSSIBLE DURING THIS TIMEFRAME. BEYOND THIS
PERIOD...THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE AREA
AND BRING BACK HOT AND HUMID CONDITIONS THIS WEEKEND.

COX

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A STATIONARY BOUNDARY SPANS MUCH OF THE NORTHERN SECTIONS OF THE
FORECAST AREA. THIS AREA WILL BE THE FOCUS OF A DECENT CUMULUS
FIELD. ELSEWHERE...WARM TEMPERATURES AND AN APPROACHING LOW
PRESSURE SYSTEM WILL PROVIDE THE POTENTIAL FOR THUNDERSTORMS LATE
THIS AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL
KANSAS. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND POSSIBLY
A TORNADO. LATER THIS EVENING AND OVERNIGHT...THE SURFACE LOW
CURRENTLY IN SW KANSAS WILL MOVE EASTWARD A KICK OFF ANOTHER ROUND
OF NOCTURNAL STORMS. ONCE AGAIN...LARGE HAIL WILL BE THE PRIMARY CULPRIT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  92  69  98 /  70  10  20  10
HUTCHINSON      65  91  68  98 /  70  10  20  10
NEWTON          66  91  68  95 /  70  20  20  20
ELDORADO        66  91  69  95 /  70  20  20  20
WINFIELD-KWLD   69  92  70  98 /  60  10  20  10
RUSSELL         64  88  66  98 /  80  10  20  10
GREAT BEND      64  89  67  99 /  80  10  20  10
SALINA          65  89  67  97 /  80  10  20  20
MCPHERSON       65  90  68  97 /  80  10  20  10
COFFEYVILLE     70  90  70  97 /  70  20  20  20
CHANUTE         68  89  69  94 /  70  20  20  20
IOLA            66  89  69  93 /  80  20  20  20
PARSONS-KPPF    69  90  70  95 /  70  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 15, 4:33 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CDT MON JUN 15 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-161000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
433 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW ISOLATED SEVERE STORMS WILL DEVELOP OVER PORTIONS OF CENTRAL
AND SOUTH CENTRAL KANSAS THIS EVENING. SOME OF THESE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL UP TO BASEBALL SIZE...DAMAGING
WINDS AND POSSIBLY A COUPLE OF TORNADOES. LATER TONIGHT A CLUSTER OF
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
WESTERN KANSAS AND MOVE EAST THROUGH CENTRAL AND SOUTHEAST KANSAS.
THE PRIMARY THREAT WITH THIS CLUSTER OF STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. THESE THUNDERSTORMS WILL ALSO PRODUCE HIGH
RAINFALL RATES WHICH MAY YIELD TO FLASH FLOODING. SEE THE LATEST
FLASH FLOOD WATCH FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE AREA TUESDAY NIGHT.
THE MAIN THREAT WITH THESE STORMS WILL BE DIME SIZE HAIL AND GUSTY
WINDS UP TO 50 MPH. THE CHANCES ARE INCREASING THAT STRONG TO SEVERE
THUNDERSTORMS WILL RETURN TO KANSAS THURSDAY NIGHT AS A COLD FRONT
SURGES SOUTHEAST ACROSS THE STATE. THEREFORE...ONE SHOULD MONITOR
LATER FORECASTS FOR FURTHER UPDATES.

HOT & VERY HUMID WEATHER WILL PESTER THE REGION THE MIDDLE OF THE
WEEK...ESPECIALLY WEDNESDAY AND THURSDAY...WHEN AFTERNOON HEAT
INDICES ARE LIKELY TO REACH 100 TO 105.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND
OVERNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/ES

In the hours before

Local storm report, Jun 15, 8:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     HUTCHINSON              38.07N 97.91W
06/15/2009                   RENO               KS   EMERGENCY MNGR

            TREE LIMBS AND TREES DOWN ALL OVER THE CITY. 3 TRACTOR
            TRAILORS WERE BLOWN OVER WITH SPORADIC POWER OUTAGES.

&&

REC
Local storm report, Jun 15, 8:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     HALSTEAD                38.00N 97.51W
06/15/2009  E60 MPH          HARVEY             KS   AMATEUR RADIO

&&

REC
Local storm report, Jun 15, 8:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             5 E WEST WICHITA        37.69N 97.37W
06/15/2009  E1.00 INCH       SEDGWICK           KS   PUBLIC

&&

REC
Local storm report, Jun 15, 8:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             DOWNTOWN WICHITA        37.69N 97.34W
06/15/2009  M1.00 INCH       SEDGWICK           KS   BROADCAST MEDIA

            REPORTED AT KSN WEATHERLAB

&&

MAH
Local storm report, Jun 15, 8:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             DOWNTOWN WICHITA        37.69N 97.34W
06/15/2009  E1.50 INCH       SEDGWICK           KS   BROADCAST MEDIA

            REPORTED AT THE WINGNUTS GAME

&&

REC
Local storm report, Jun 15, 8:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FUNNEL CLOUD     8 S MADISON             38.02N 96.14W
06/15/2009                   GREENWOOD          KS   TRAINED SPOTTER

            ROTATING WALL CLOUD HAS PRODUCED ATLEAST 4 FUNNELS

&&

MAH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:01 PM CDTTornado WarningICTReno59 min
Jun 15, 7:03 PM CDTSevere Thunderstorm WarningICTMarion16 min
Jun 15, 7:21 PM CDTTornado WarningICTButler, Greenwood54 min
Jun 15, 7:27 PM CDTTornado WarningICTChase63 min
Jun 15, 7:40 PM CDTSevere Thunderstorm WarningICTReno50 min
Jun 15, 7:45 PM CDTSevere Thunderstorm WarningICTChase, Marion31 min
Jun 15, 7:51 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick54 min
Jun 15, 7:54 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner66 min
Jun 15, 7:56 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice, Saline64 min
Jun 15, 8:00 PM CDTTornado WarningICTGreenwood45 min
Jun 15, 8:19 PM CDTSevere Thunderstorm WarningICTHarper, Kingman56 min
Jun 15, 8:20 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, McPherson, Marion, Reno and 2 more55 min
Jun 15, 8:27 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner63 min
Jun 15, 8:54 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner47 min
Jun 15, 9:23 PM CDTAreal Flood WarningICTSedgwick8 hr
Jun 15, 9:26 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner64 min
Jun 15, 9:59 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood46 min
Jun 15, 10:01 PM CDTAreal Flood WarningICTButler12 hr
Jun 15, 10:28 PM CDTSevere Thunderstorm WarningICTAllen, Elk, Greenwood, Neosho, Wilson, Woodson62 min
Jun 15, 10:30 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion45 min
Jun 15, 11:12 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion, Sedgwick41 min
Jun 15, 11:31 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice44 min
Jun 16, 12:09 AM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood26 min
Jun 16, 12:13 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno62 min
Jun 16, 12:44 AM CDTAreal Flood WarningICTBarton, Rice9 hr
Jun 16, 12:45 AM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion31 min
Jun 16, 12:46 AM CDTAreal Flood WarningICTBarton, Rice9 hr
Jun 16, 1:02 AM CDTSevere Thunderstorm WarningICTRice22 min
Jun 16, 1:26 AM CDTFlash Flood WarningICTBarton, Rice8 hr
Jun 16, 1:36 AM CDTFlash Flood WarningICTMcPherson8 hr
Jun 16, 2:27 AM CDTRiver Flood WarningICTMarion6 hr
Jun 16, 2:27 AM CDTRiver Flood WarningICTChase13 hr
Jun 16, 2:27 AM CDTRiver Flood WarningICTChase, Lyon31 hr
Jun 16, 2:28 AM CDTRiver Flood WarningICTAllen36 hr
Jun 16, 2:28 AM CDTRiver Flood WarningICTAllen, Neosho54 hr
Jun 16, 2:28 AM CDTSevere Thunderstorm WarningICTChase47 min
Jun 16, 2:57 AM CDTSevere Thunderstorm WarningICTChase, Greenwood48 min
Jun 16, 3:03 AM CDTFlash Flood WarningICTChase, Marion7 hr
Jun 16, 3:33 AM CDTFlash Flood WarningICTHarvey7 hr
Jun 16, 3:40 AM CDTAreal Flood WarningICTReno7 hr
Jun 16, 4:13 AM CDTSevere Thunderstorm WarningICTAllen37 min
Jun 16, 4:26 AM CDTAreal Flood WarningICTAllen, Greenwood, Woodson6 hr
Jun 16, 8:02 AM CDTRiver Flood WarningICTNeosho54 hr
Jun 16, 8:02 AM CDTRiver Flood WarningICTLabette, Neosho3 days
Jun 16, 8:02 AM CDTRiver Flood WarningICTLabette3 days
Jun 16, 8:18 AM CDTRiver Flood WarningICTRice6 hr
Jun 16, 9:34 AM CDTAreal Flood WarningICTBarton, Rice12 hr
Jun 16, 9:38 AM CDTRiver Flood WarningICTHarvey, Reno23 hr
Jun 16, 9:56 AM CDTAreal Flood WarningICTChase, Marion12 hr
Jun 16, 10:27 AM CDTAreal Flood WarningICTAllen12 hr
Jun 16, 10:45 AM CDTAreal Flood WarningICTReno7 hr

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.